Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 28, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 31, 2013, 9:44 AM CDT for Harrison County, Marion County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2013, 9:44 AM CDT (14:44 UTC)
- Expired
- Mar 31, 2013, 10:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Harrison County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 58 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 5:10 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
064 WFUS54 KSHV 311444 TORSHV TXC203-315-311515- /O.NEW.KSHV.TO.W.0028.130331T1444Z-130331T1515Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 944 AM CDT SUN MAR 31 2013 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL HARRISON COUNTY IN NORTHEAST TEXAS... SOUTH CENTRAL MARION COUNTY IN NORTHEAST TEXAS... * UNTIL 1015 AM CDT * AT 940 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES WEST OF JEFFERSON...OR 20 MILES NORTHWEST OF MARSHALL...MOVING SOUTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODLAWN... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 3273 9417 3258 9439 3275 9459 3282 9453 TIME...MOT...LOC 1445Z 306DEG 25KT 3275 9451 $$ 09
1 follow-up statement
610 WWUS54 KSHV 311500 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT SUN MAR 31 2013 TXC203-315-311509- /O.CAN.KSHV.TO.W.0028.000000T0000Z-130331T1515Z/ HARRISON TX-MARION TX- 1000 AM CDT SUN MAR 31 2013 ...THE TORNADO WARNING FOR MARION AND HARRISON COUNTIES IS CANCELLED... THE AREA OF ROTATION HAS DISSIPATED. THEREFORE...THE TORNADO WARNING FOR MARION AND HARRISON COUNTIES HAS BEEN CANCELLED. LAT...LON 3273 9417 3258 9439 3275 9459 3282 9453 TIME...MOT...LOC 1459Z 306DEG 25KT 3269 9442 $$ 09
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 31, 4:10 AM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Mar 31, 4:10 AM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 410 AM CDT SUN MAR 31 2013 .DISCUSSION... ACTIVE WEATHER PATTERN TO CONTINUE THROUGH MID WEEK. FOR TODAY... A STRONG SHORT WAVE IN NORTHWEST FLOW ALOFT WAS BEARING DOWN ON WESTERN OKLAHOMA AND NORTHWEST TEXAS. SHOWERS AND STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF HIS FEATURE AS IT DIVES SOUTHEAST THIS MORNING AND SHOULD REACH THE NORTHWEST PORTION OF THE CWA BY MID MORNING. COULD SEE SEVERE STORMS DEVELOP OVER EAST TEXAS INTO NORTH LOUISIANA AS TEMPERATURES INCREASE BY LATE MORNING AND MLCAPE VALUES EXCEED 1000 J/KG. THE SYSTEM SHOULD BE EAST OF THE CWA AROUND 00Z THIS EVENING. A COLD FRONT WILL FOLLOW THIS SYSTEM...HOWEVER...WITH MOSTLY ZONAL FLOW ALOFT...THE FRONT LOOKS LIKE IT WILL STALL...POSSIBLY NEAR INTERSTATE 20. WITH DRY AIR FILTERING INTO THE AREA FOLLOWING THE SHORT WAVE... THE CHANCE OF ADDITIONAL PRECIPITATION LOOKS SMALL THROUGH MONDAY NIGHT. ON TUESDAY A SHIFT IN UPPER PATTERN TO A MORE SOUTHWEST FLOW WILL ALLOW MOISTURE TO SPREAD BACK INTO THE REGION...OVERRIDING COOLER SURFACE AIR...SETTING UP AN ISENTROPIC RAIN EVENT. EXPECT PERIODS OF RAIN TO BEGIN TUESDAY...CONTINUING UNTIL THE UPPER TROUGH SHIFTS EAST OF THE REGION DURING THE DAY THURSDAY. MODELS ARE STILL IN FAIRLY GOOD AGREEMENT WITH THE PROGRESSION OF EVENTS WITH THE ECM SLIGHTLY SLOWER. HOWEVER...WILL STILL GRADUALLY END THE RAIN FROM WEST TO EAST THURSDAY. DRY AIR TO FOLLOW THE TROUGH... WITH A WARM UP EXPECTED TO BEGIN FRIDAY. TEMPERATURES WILL REMAIN FAIRLY MILD UNTIL THE COLD AIR ARRIVES. LOOKS LIKE A TIGHT TEMPERATURE GRADIENT WILL SET UP TUESDAY... NEAR INTERSTATE 20 AND IT WILL BE WEDNESDAY BEFORE ALL OF THE CWA COOLS. HIGHS WILL FALL INTO THE 50S ACROSS MOST OF THE FOUR STATE REGION WEDNESDAY AND THURSDAY BUT SHOULD WARM BACK INTO THE 70S FRIDAY. && .AVIATION... LOW STRATUS IS EXPANDING NORTHWARD AND SHOULD BE AFFECTING MOST OF THE TAF SITES AT THE START OF THE 12Z TAF PERIOD. ANY LOW VSBYS DUE TO FOG SHOULD IMPROVE BY MID MORNING AND CIGS MAY LIFT SLIGHTLY BUT MVFR CONDITIONS ARE EXPECTED TO PREVAIL FOR MUCH OF THE PERIOD. CONVECTION CURRENTLY ONGOING ALONG AND NORTH OF I-40 IN WRN OK AHEAD OF AN APPROACHING COLD FRONT IS EXPECTED TO REACH THE AREA BY THIS AFTERNOON. IN ADDITION...REDEVELOPMENT OF SCT CONVECTION WILL BE POSSIBLE JUST ABOUT ANYWHERE DUE TO LEFT OVER BOUNDARIES FROM TSTMS THAT HAVE ALREADY OCCURRED OVER THE PREVIOUS 24 HOURS. THUS...WIDESPREAD CONVECTION WILL LIKELY IMPACT ALL OF THE TAF SITES AT SOME POINT OVER THE NEXT 24 HOURS. SHWRS/TSTMS SHOULD GRADUALLY END FROM NW TO SE NEAR THE END OF THE TAF PERIOD AS THE COLD FRONT MOVES ACROSS THE AREA. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 57 76 57 69 / 70 30 10 20 60 MLU 72 56 76 52 69 / 70 30 10 10 50 DEQ 71 49 73 52 56 / 70 10 10 40 60 TXK 70 54 77 54 61 / 70 20 10 30 60 ELD 70 53 77 49 62 / 70 20 10 20 60 TYR 75 57 77 59 69 / 70 20 10 30 60 GGG 75 56 77 58 70 / 70 20 10 20 60 LFK 77 60 79 61 73 / 70 30 10 20 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/09
Hazardous weather outlook, Mar 31, 5:10 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 510 AM CDT SUN MAR 31 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-311700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 510 AM CDT SUN MAR 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE FOUR STATE REGION TODAY. SOME OF THE STORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY
In the hours before
Local storm report, Mar 31, 8:46 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
846 AM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM HAIL TALCO 33.36N 95.10W
03/31/2013 E1.00 INCH TITUS TX LAW ENFORCEMENT
ONE INCH HAIL AND SEVERAL TREES DOWN NEAR TALCO
0831 AM TSTM WND DMG TALCO 33.36N 95.10W
03/31/2013 TITUS TX LAW ENFORCEMENT
&&
EVENT NUMBER SHV1300039
EVENT NUMBER SHV1300040
MDVLocal storm report, Mar 31, 9:02 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
902 AM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM HAIL 4 WNW ROCKY MOUND 33.04N 95.09W
03/31/2013 E0.88 INCH TITUS TX EMERGENCY MNGR
ON BOB SANDLIN BRIDGE
&&
EVENT NUMBER SHV1300041
09Local storm report, Mar 31, 9:13 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
913 AM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM TSTM WND DMG 15 SSW NEW BOSTON 33.26N 94.52W
03/31/2013 CASS TX CITY OFFICIAL
ROOF BLOWEN OFF OUT BUILDINGS NEAR SIMMS
&&
EVENT NUMBER SHV1300042
MDVLocal storm report, Mar 31, 9:19 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 AM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM HAIL PITTSBURG 33.00N 94.97W
03/31/2013 E0.88 INCH CAMP TX LAW ENFORCEMENT
&&
EVENT NUMBER SHV1300043
09Local storm report, Mar 31, 9:35 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 AM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG 4 ENE MOUNT PLEASANT 33.19N 94.91W
03/31/2013 TITUS TX LAW ENFORCEMENT
WIND DAMAGE TO MOBILE HOME...ROOF BLOWEN OFF
&&
EVENT NUMBER SHV1300044
MDVLocal storm report, Mar 31, 9:39 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 AM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG 4 SE MOUNT PLEASANT 33.12N 94.93W
03/31/2013 TITUS TX LAW ENFORCEMENT
ROOF DAMAGE REPORTED NEAR CHAPEL HILL ALONG HIGHWAY 49
&&
EVENT NUMBER SHV1300045
MDVThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:32 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 43 min |
| Mar 31, 8:19 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Morris, Red River, Titus | 41 min |
| Mar 31, 8:49 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 41 min |
| Mar 31, 9:13 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Harrison, Marion, Morris, Upshur | 47 min |
| Mar 31, 9:15 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 60 min |
| Mar 31, 10:03 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion, Panola | 27 min |
| Mar 31, 10:06 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk, Smith | 39 min |
| Mar 31, 10:31 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Harrison, Nacogdoches, Panola, Rusk, Shelby and 1 more | 59 min |
| Mar 31, 11:29 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Sabine, San Augustine, Shelby | 61 min |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.